Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993
Severe Thunderstorm Warning 271, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 19, 1993, 5:48 PM CDT for Washington County, Oklahoma. It was in force for 42 min.
The area
The counties it named.
The facts
- Issued
- Sep 19, 1993, 5:48 PM CDT (22:48 UTC)
- Expired
- Sep 19, 1993, 6:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Washington County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:34 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Sep 19, 3:34 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 330 PM CDT SUN SEP 19 1993 SELS JUST ISSUED A TOR WATCH FOR A GOOD CHUNK OF FCST AREA...SO LOOKS LIKE IT CUD BE AN ACTIVE EVE. DECIDED TO KEEP POPS IN 30-40 RANGE FOR MOST OF FA SINCE NOT TOO CONFIDENT THAT AREAL EXTENT WL BE THAT GREAT. AM A LITTLE CONCERNED THAT ALL MDLS STILL HAVE BNDRY IN ERN OK AT 12Z MON. YET BOTH ETAX AND NGM INDICATE LITTLE IF ANY PRECIP DRNG THE DAY. IN ADDITION MOS POPS ARE PRETTY LO. DECIDED TO HOLD ON TO A SLGT CHC OF MRNG RW/TRW JUST IN ZNS 34 AND 40. OTRW WL JUST WORD FCST TO INDICATE IPVG CONDITIONS AS WE MAY HAVE SOME MRNG CLDS BEFORE BNDRY MOVES OUT OF THE AREA. THINK THAT MOST AREAS WL SEE AN APPRECIABLE AMNT OF SUN AND WITH BASICALLY A VOID IN THE WAKE OF THE BNDRY WL KEEP TEMPS IN 80S WITH LGT WND. UPPER RIDGE STARTS BUILDING BACK INTO THE AREA ON MON. A WK S/W IS FCST TO RIDE OVR RDG THRU KS AND NE ON TUE. ETAX LOOKS TO HAVE THIS FEATURE A LITTLE STRONGER THAN THE NGM AND AVN. BUT EVEN IF IT VERIFIES...DON'T THINK IT WL HAVE AN EFFECT ON ERN OK. SO SKIES SHLD BE MSTLY CLR WITH HI TEMPS ON TUE SLGTLY WARMER THAN ON MON. TUL 64/86 62/88 3-00 MLC 66/87 63/90 3100 BVO 62/85 60/87 4-00 IDB 63/88 61/89 220- 07 .OK...NONE.
In the hours before
Special weather statement, Sep 19, 12:30 PM CDT, 5 hours 18 minutes before
OKZ026>034-040-201230- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1230 PM CDT SUN SEP 19 1993 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN OKLAHOMA THIS AFTERNOON AND EARLY THIS EVENING. WITHIN THE SLIGHT RISK AREA WHICH INCLUDES MOST ALL OF EASTERN OKLAHOMA...THE BEST CHANCE FOR A SEVERE THUNDERSTORM WILL BE IN NORTHEAST OKLAHOMA THIS AFTERNOON. AT NOON...A LOW PRESSURE SYSTEM WAS CENTERED OVER SOUTH CENTRAL KANSAS WITH A DRY LINE FRONT EXTENDED SOUTH SOUTHWESTWARD FROM THE LOW INTO SOUTHWEST OKLAHOMA. A LINE OF THUNDERSTORMS IN SOUTHERN KANSAS HAS DEVELOPED SOUTHWESTWARD INTO NORTH CENTRAL OKLAHOMA. AS THE LINE MOVES EASTWARD...STRONG THUNDERSTORMS ARE PROBABLE ACROSS NORTHEAST OKLAHOMA THIS AFTERNOON WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WIND GUSTS AROUND 60 MPH. THERE IS ALSO A THREAT OF LARGE HAIL. THE VERTICAL WIND PROFILE ALSO PRESENTS A POSSIBILITY OF ISOLATED TORNADIC DEVELOPMENT. EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTER GROUPS ACROSS EASTERN OKLAHOMA...AND ESPECIALLY IN NORTHEAST OKLAHOMA...SHOULD BE READY FOR QUICK ACTIVATION IF NEEDED THIS AFTERNOON. THIS IS A SPECIAL ISSUANCE OF THE EASTERN OKLAHOMA THUNDERSTORM OUTLOOK. THIS OUTLOOK IS ROUTINE ISSUED IN THE SPRING...BUT IS ISSUED AS NEEDED DURING THE REMAINDER OF THE YEAR.
Special weather statement, Sep 19, 3:09 PM CDT, 2 hours 39 minutes before
OKZ026-192115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 309 PM CDT SUN SEP 19 1993 ...SEVERE THUNDERSTORM POSSIBLY MOVING INTO OSAGE COUNTY... AT 305 PM...A SEVERE THUNDERSTORM WAS LOCATED NEAR PONCA CITY MOVING NORTHEAST. THE STORM IS LIKELY TO REMAIN JUST WEST OF OSAGE COUNTY BEFORE 330 PM...BUT A SLIGHT TURN TO THE EAST WOULD PLACE THE STORM IN THE EXTREME NORTHWEST PART OF OSAGE COUNTY. PEOPLE IN EXTREME NORTHWEST OSAGE COUNTY SHOULD BE ALERT FOR THAT POSSIBILITY AND BE READY FOR QUICK ACTION IF SEVERE WEATHER APPROACHES.
Special weather statement, Sep 19, 3:09 PM CDT, 2 hours 39 minutes before
OKZ026-192115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 309 PM CDT SUN SEP 19 1993 ...SEVERE THUNDERSTORM POSSIBLY MOVING INTO OSAGE COUNTY... AT 305 PM...A SEVERE THUNDERSTORM WAS LOCATED NEAR PONCA CITY MOVING NORTHEAST. THE STORM IS LIKELY TO REMAIN JUST WEST OF OSAGE COUNTY BEFORE 330 PM...BUT A SLIGHT TURN TO THE EAST WOULD PLACE THE STORM IN THE EXTREME NORTHWEST PART OF OSAGE COUNTY. PEOPLE IN EXTREME NORTHWEST OSAGE COUNTY SHOULD BE ALERT FOR THAT POSSIBILITY AND BE READY FOR QUICK ACTION IF SEVERE WEATHER APPROACHES.
Local storm report, Sep 19, 4:24 PM CDT, 1 hour 24 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
423 PM CDT SUN SEP 19 1993
TIME (CDT) COUNTY EVENT
355 PM OSAGE QUARTER SIZE HAIL JUST WEST OF
J WEBB CITYLocal storm report, Sep 19, 4:40 PM CDT, 1 hour 8 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT SUN SEP 19 1993
TIME (CDT) COUNTY EVENT
422 PM OSAGE QUARTER SIZE HAIL ON HIGHWAY 18
NORTH OF SHIDLERLocal storm report, Sep 19, 4:41 PM CDT, 1 hour 7 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT SUN SEP 19 1993
TIME (CDT) COUNTY EVENT
422 PM OSAGE QUARTER SIZE HAIL ON HIGHWAY 18
~ NORTH OF SHIDLERThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 3:17 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 43 min |
| Sep 19, 4:00 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 60 min |
| Sep 19, 4:40 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 50 min |
| Sep 19, 4:56 PM CDT | Tornado Warning | TSA | Osage, Washington | 49 min |
| Sep 19, 5:01 PM CDT | Tornado Warning | TSA | Creek | 44 min |
| Sep 19, 5:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 54 min |
| Sep 19, 5:35 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 40 min |
| Sep 19, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 45 min |
| Sep 19, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 46 min |
| Sep 19, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 45 min |
| Sep 19, 6:54 PM CDT | Tornado Warning | TSA | Okmulgee | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.